Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 23, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 24, 2013, 2:39 PM CDT for 6 counties in Florida. It took effect at May 25, 2013, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 2:39 PM CDT (19:39 UTC)
- In effect from
- May 25, 2013, 1:00 PM CDT
- Expired
- May 25, 2013, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Holmes County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 58 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1661 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
381 WWUS82 KTAE 241939 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 339 PM EDT FRI MAY 24 2013 ...RED FLAG WARNING CONTINUES FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND THIS FRIDAY AFTERNOON FOR DRY AND BREEZY CONDITIONS... ...RED FLAG WARNING FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND SATURDAY AFTERNOON FOR DRY CONDITIONS... .VERY DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST SATURDAY. FLZ017-027-260000- /O.UPG.KTAE.FW.A.0015.130525T1800Z-130526T0000Z/ /O.NEW.KTAE.FW.W.0023.130525T1800Z-130526T0000Z/ /O.CON.KTAE.FW.W.0022.000000T0000Z-130524T2300Z/ LEON-INLAND WAKULLA- 339 PM EDT FRI MAY 24 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM EDT SATURDAY. * HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT SATURDAY AFTERNOON. * ERC...37 TO 42 SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>010-012-108-112-127-260000- /O.UPG.KTAE.FW.A.0015.130525T1800Z-130526T0000Z/ /O.NEW.KTAE.FW.W.0023.130525T1800Z-130526T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY- SOUTH WALTON-COASTAL BAY-COASTAL WAKULLA- 339 PM EDT FRI MAY 24 2013 /239 PM CDT FRI MAY 24 2013/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ TO 8 PM EDT /7 PM CDT/ SATURDAY. * HUMIDITY...MINIMUM VALUES 20 TO 25 PERCENT SATURDAY AFTERNOON. * ERC...37 TO 40 SATURDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ011-013-016-026-242300- /O.CON.KTAE.FW.W.0022.000000T0000Z-130524T2300Z/ JACKSON-CALHOUN-GADSDEN-LIBERTY- 339 PM EDT FRI MAY 24 2013 /239 PM CDT FRI MAY 24 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... * HUMIDITY...MINIMUM VALUES AROUND 25 PERCENT HIS AFTERNOON. * ERC...37 TO 41 THIS AFTERNOON. * WIND...AROUND 15 MPH AND GUSTY THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FOURNIER
2 follow-up statements
129 WWUS82 KTAE 250659 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 259 AM EDT SAT MAY 25 2013 ...A RED FLAG WARNING CONTINUES FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND THIS AFTERNOON FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY AND ERC GREATER THAN 37... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR THESE SAME REASONS FOR LEON AND WAKULLA COUNTIES... .WITH STRONG HIGH PRESSURE BUILDING INTO THE LOCAL REGION...VERY DRY CONDITIONS WILL CONTINUE THROUGH AT LEAST SUNDAY. FLZ017-027-127-252100- /O.NEW.KTAE.FW.A.0016.130526T1800Z-130527T0000Z/ /O.CON.KTAE.FW.W.0023.130525T1800Z-130526T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 259 AM EDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT EACH AFTERNOON. * ERC...37 TO 42 EACH AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ007>010-012-108-112-252100- /O.CON.KTAE.FW.W.0023.130525T1800Z-130526T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY- SOUTH WALTON-COASTAL BAY- 159 AM CDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * HUMIDITY...MINIMUM VALUES 20 TO 25 PERCENT THIS AFTERNOON. * ERC...37 TO 40 THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ BLOCK
152 WWUS82 KTAE 251950 RFWTAE URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 350 PM EDT SAT MAY 25 2013 ...A RED FLAG WARNING CONTINUES FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND THIS AFTERNOON FOR LONG DURATIONS OF LOW RELATIVE HUMIDITY AND ERC GREATER THAN 37... .WITH STRONG HIGH PRESSURE BUILDING INTO THE LOCAL REGION...VERY DRY CONDITIONS WILL CONTINUE THROUGH TODAY FLZ017-027-127-260000- /O.CAN.KTAE.FW.A.0016.130526T1800Z-130527T0000Z/ /O.CON.KTAE.FW.W.0023.000000T0000Z-130526T0000Z/ LEON-INLAND WAKULLA-COASTAL WAKULLA- 350 PM EDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH. * HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT EACH AFTERNOON. * ERC...37 TO 42 EACH AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$ FLZ007>010-012-108-112-260000- /O.CON.KTAE.FW.W.0023.000000T0000Z-130526T0000Z/ INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-INLAND BAY- SOUTH WALTON-COASTAL BAY- 250 PM CDT SAT MAY 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * HUMIDITY...MINIMUM VALUES 20 TO 25 PERCENT THIS AFTERNOON. * ERC...37 TO 40 THIS AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 24, 2:32 PM CDT, 7 minutes earlier.
Area forecast discussion, May 24, 2:32 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT Fri May 24 2013
.NEAR TERM [Through Tonight]...
Drier air will continue to filter into the region tonight. This
should allow unseasonably cool, almost fall-like, conditions to be
felt overnight as winds die down after dark. Expect inland lows in
the low to mid 50s (avg min for TAE is 64 degrees). This could
approach or set records for a few sites, although likely not at
Tallahassee which has a record tonight of 48.
&&
.SHORT TERM [Saturday Through Sunday Night]...
High pressure will settle in over the deep south through the
weekend bringing along a very dry airmass. High temperatures will
remain near normal (mid to upper 80s). With the dry airmass, low
temperatures will remain below normal, with morning temperatures
in the 50s Sunday and Monday mornings.
&&
.LONG TERM [Monday through Friday]...
An upper ridge is forecast to dominate the the southeastern states
through much of next week. This will keep the weather mostly dry
with temperatures at or a little above normal. Guidance suggest
some tropical moisture could move north in to the region very late
in the week or next weekend. However, there is considerable
uncertainty as to the timing of this moisture, so will not include
any PoPs in the forecast at this time.
&&
.AVIATION [Through 18Z Saturday]...
VFR conditions will remain dominant through the period. Gusty
n-nw winds this afternoon will wane quickly after midnight. Winds
will be more easterly tomorrow and a bit lighter.
&&
.MARINE...
Winds will increase late tonight in the wake of a cold front.
Exercise caution conditions are expected to begin after midnight
and continue through midday Saturday. Thereafter, high pressure
will build north of the region with moderate easterly flow
continuing into the middle of next week.
&&
.FIRE WEATHER...
It's marginal, but it does appear that at least portions of our
warned area were at Red Flag criteria so far this afternoon.
Although it won't be as breezy Saturday, it may actually be drier,
so we have upgraded the Fire Wx Watch to a warning. This dry airmass
will continue into Sunday, though it's a bit early to tell if there
will be Red Flag conditions.
&&
.HYDROLOGY...
No hydrologic concerns through at least the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 54 87 54 88 59 / 0 0 0 0 0
Panama City 64 85 65 84 67 / 0 0 0 0 0
Dothan 55 87 57 89 62 / 0 0 0 0 0
Albany 54 86 55 89 60 / 0 0 0 0 0
Valdosta 53 84 52 86 58 / 0 0 0 0 0
Cross City 54 87 53 88 59 / 0 0 0 0 0
Apalachicola 65 83 66 81 66 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING until 7 PM EDT /6 PM CDT/ this evening for
Calhoun-Gadsden-Inland Wakulla-Jackson-Leon-Liberty.
RED FLAG WARNING from Saturday afternoon through Saturday
evening for Central Walton-Coastal Bay-Coastal Wakulla-
Holmes-Inland Bay-Inland Wakulla-Inland Walton-Leon-South
Walton-Washington.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Evans
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Evans
MARINE...Camp
FIRE WEATHER...Fournier
HYDROLOGY...CampHazardous weather outlook, May 24, 2:26 AM CDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 326 AM EDT FRI MAY 24 2013 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-250730- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 326 AM EDT FRI MAY 24 2013 /226 AM CDT FRI MAY 24 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RAIN CHANCES REMAIN LOW THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GMZ730-750-755-765-770-775-250730- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 326 AM EDT FRI MAY 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. IN THE WAKE OF A COLD FRONT...OFFSHORE WINDS WILL INCREASE TO EXERCISE CAUTION AND POSSIBLY ADVISORY LEVELS ACROSS THE OFFSHORE WATERS TONIGHT. SEAS WILL ALSO INCREASE TO 3 TO 4 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WINDS WILL REMAIN AT EXERCISE CAUTION TO POSSIBLY ADVISORY LEVELS INTO SATURDAY MORNING...ESPECIALLY OFFSHORE...BEFORE DECREASING TO BELOW HEADLINE CRITERIA DURING THE REST OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:33 AM CDT | Fire Weather Watch | TAE | Bay, Holmes, Leon, Wakulla, Walton, Washington | 11 hr |
| May 24, 3:33 AM CDT | Red Flag Warning | TAE | Calhoun, Gadsden, Jackson, Leon, Wakulla | 14 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.